Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
somedaymaybe

Not wash my face at all, or risk using anti-biotic ointment?

Responses and help seems pretty minimal on this site, but I'm kind of desperate so I thought I would try to post anyway, and hope someone can offer advice.

I do not suffer from acne, at least I don't think so.  Growing up I've always had pretty good skin, only ever had the occasional pimple that lasted 2-5 days every few weeks, sometimes months if I was lucky. But in the last 6 months my skin has broken out and nothing has seemed to cure it. A lot of it is cystic acne that lingers before it gets worse, and repeats the process every few weeks; so basically, the pimples I have are constant. 

I have pimples all over my back, chest, shoulders, neck, jaw, chin, nose, hairline and forehead. I can find it in myself to accept them, except for the ones on my chin. I have two cystic pimples right in the centre of my chin that are constantly painful, constantly inflamed, and constantly raised. Over the last 3 months they have been at their worst, and below is a list of treatments/products I’ve used, which have all failed to have any effect on my pimples:

-Sukin.
-Clearasil.
-St.Ives.
-Neutrogena.
-Benzac 5%.
-Fresh aloe vera juice.
-Honey.
-Salt water.
-Tea Tree Oil.

I also have tried washing my face with warm water, and switched to cold water later on, but neither made a difference. Tea Tree Oil started to work for about a week, and then it’s as if my skin became immune to it and it was no longer doing anything. Aloe vera juice caused an infection. And the rest of the products just did nothing at all.

I’ve recently been prescribed the birth control pill to control hormones in hopes it’ll also fix my pimples. However, doctor has said there will be no change for 6-9 months. Not good enough.

So my question is: Should I just not wash my face at all, and use zero products? Or, should I try using an anti-biotic ointment? I have Mupirocin and Hydrocortisone 1%.

My confidence has been shot for a long time now. And yes, 3 months is a long time to feel absolutely miserable about yourself. My chin is constantly painful, and seeing how bright red it is every time I look in the mirror is destroying my self-esteem. I need something to work.

If anyone has any advice or similar stories, please help me and share. I am desperate.

Thank you.

Share this post


Link to post
Share on other sites

I have cystic acne too. Earlier this week my dermatologist gave me "La Roche-Posay Effaclar" face wash and mosituriser, aswell as a prescription cream called 'Epiduo'. Its ment to be very good and in only 4 days since starting it ive seen a difference. Its quite strong and on here lots of people say its not good but those people stop using it before it works. You will find that the ones who say its great, were the ones who stuck with it to the 4-6 week mark. Its worth a shot for stubborn acne. I am in Australia though so im not sure where in the world you are, but if you can get that brand it may turn out to work for you.

Ps- ive also tried many of those products and your right, most of them dont work, except the benzac 5% but that was only to a degree.

Edited by Rachie39

Share this post


Link to post
Share on other sites

Unfortunately it sounds like you are starting the beginning stages of acne, go to a dermatologist before it gets worse, I know how acne can absolutely crush your confidence, I had it for 7 years before I finally got put on Accutane and got cleared up but the damage was already done, all through high school I was a very un-confident kid and I attribute that to acne. If it makes you feel any better most people don't judge you for having acne and the ones that do are very shallow, acne also tends to look worse than it really is to yourself. Other than that just continue washing you face twice a day, once in the morning and once before bed, make sure you don't over wash to the point where it's drying out you skin as it will cause you body to over produce oil and make the acne worse.

Share this post


Link to post
Share on other sites
10 hours ago, Rachie39 said:

I have cystic acne too. Earlier this week my dermatologist gave me "La Roche-Posay Effaclar" face wash and mosituriser, aswell as a prescription cream called 'Epiduo'. Its ment to be very good and in only 4 days since starting it ive seen a difference. Its quite strong and on here lots of people say its not good but those people stop using it before it works. You will find that the ones who say its great, were the ones who stuck with it to the 4-6 week mark. Its worth a shot for stubborn acne. I am in Australia though so im not sure where in the world you are, but if you can get that brand it may turn out to work for you.

Ps- ive also tried many of those products and your right, most of them dont work, except the benzac 5% but that was only to a degree.

Thank you for the suggestions. I live in Australia also, so I'll hopefully stumble upon the brand. I guess there's no harm trying it when nothing else has worked. 
3 hours ago, JCD97b said:

Unfortunately it sounds like you are starting the beginning stages of acne, go to a dermatologist before it gets worse, I know how acne can absolutely crush your confidence, I had it for 7 years before I finally got put on Accutane and got cleared up but the damage was already done, all through high school I was a very un-confident kid and I attribute that to acne. If it makes you feel any better most people don't judge you for having acne and the ones that do are very shallow, acne also tends to look worse than it really is to yourself. Other than that just continue washing you face twice a day, once in the morning and once before bed, make sure you don't over wash to the point where it's drying out you skin as it will cause you body to over produce oil and make the acne worse.

Thanks for the tips. I try to wash my face a few times a day, or just lightly put cold water over my face. I'll keep trying that, and look into seeing a dermatologist. I really hope it's not acne though, just because I know my self-esteem will not be able to take it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×